Helmholtz Gemeinschaft

Search
Browse
Statistics
Feeds

A woman with postoperative hyponatremia related to desmopressin acetate

Item Type:Article
Title:A woman with postoperative hyponatremia related to desmopressin acetate
Creators Name:Schreiber, A. and Kubitza, S. and Luft, F.C.
Abstract:A patient was referred to the intensive care unit with sudden delirium and a serum sodium level of 111 mEq/L (mmol/L). A computerized tomographic scan revealed marked cerebral edema. Laboratory values were highly consistent with the action of the antidiuretic hormone. She had received desmopressin acetate (DDAVP) for 4 days preoperatively and postoperatively for putative van Willebrand's disease. Hyponatremia as a sequel to DDAVP treatment is an unusual complication and the medication is generally safe. However, our patient nevertheless teaches that vigilance equals avoidance.
Keywords:Hyponatremia, Desmopressin Acetate (DDAVP), Syndrome of Inappropriate Antidiuretic Hormone (SIADH)
Source:American Journal of Kidney Diseases
ISSN:0272-6386
Publisher:Saunders (U.S.A.)
Volume:44
Number:1
Page Range:E3-E6
Date:1 January 2004
Official Publication:https://doi.org/10.1053/j.ajkd.2004.04.017
PubMed:View item in PubMed

Repository Staff Only: item control page

Open Access
MDC Library